Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2007, 5:29 AM EDT for Sumter County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 5:29 AM EDT (09:29 UTC)
- Expired
- Jun 12, 2007, 5:45 AM EDT
- In force
- 16 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Sumter County, GA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 120929 SVRFFC GAC261-120945- /O.NEW.KFFC.SV.W.0173.070612T0929Z-070612T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 AM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 545 AM EDT * AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SUMTER...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3201 8430 3199 8445 3193 8442 3191 8421 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:15 AM EDT, 14 minutes earlier.
Area forecast discussion, Jun 12, 5:15 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT TUE JUN 12 2007 .SHORT TERM /TODAY THROUGH THURSDAY/... WITH ON GOING SEVERE WEATHER...NOT MUCH TIME TO CHAT. H5 SHORT WAVE MOVING ACROSS CWA EARLY THIS MORNING AIDING IN INTENSE CONVECTIVE DEVELOPMENT ALTHOUGH THE PAST HOUR SHOWED A DECREASE IN INTENSITY AS COVERAGE INCREASED. ANOTHER VERY SIGNIFICANT SHORT WAVE WILL BE MOVING OUT OF THE CAROLINAS AND INTO NORTHEAST GA BY THIS EVENING. MODELS NOT TOO EXCITED ABOUT THIS...HOWEVER FEEL WITH THIS STRONG S/W AND ABUNDANT LOW TO MID LEVEL MOISTURE...THERE WILL BE SCATTERED THUNDERSTORMS SO WILL GO ABOVE MOS GUIDANCE WITH POPS...ESPECIALLY NORTHEAST AND SOUTH. AS H5 TROUGH/LOW DEVELOPS ALONG THE EASTERN SEABOARD SEVERAL SMALL BUT SIGNIFICANT SHORTWAVES WILL BE MOVING SOUTH TO SOUTHWEST IN THE UPPER FLOW. THIS WILL BE ENOUGH TO KEEP LOW CHANCE POPS IN THE SHORT TERM. AS FOR TEMPS...VERY DEPENDENT ON THE CLOUD COVER AND PRECIP...THEREFORE WENT WITH A BLEND OF MAV/MET GUIDANCE. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... H5 TROUGH/LOW OFF THE ATLANTIC COAST WILL CONTINUE TO ROTATE SHORT WAVES ALONG THE EASTERN U.S. THROUGH SATURDAY WHICH WILL KEEP THE CHANCE OF PRECIP OVER THE CWA. THE H5 RIDGE TO OUR WEST WILL MOVE OVER GA AS THE UPPER TROUGH MOVES EAST. THIS MAY BRING A BRIEF BREAK IN THE PRECIP...HOWEVER IT STILL APPEARS THERE WILL BE ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED TSRA IN THE DAYTIME HEATING. TEMPS WILL BE CLOSE TO CLIMO. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED THROUGH THE EARLY MORNING HOURS WITH A FEW SEVERE STORMS IN THE MIX. THINGS HAVE MOVES SOUTH OF THE ATLANTA AREA BUT SHOULD SEE MORE DEVELOPMENT THIS AFTERNOON. WILL CONTINUE WITH EITHER VCTS OR A TEMPO GROUP FOR AFTERNOON DEVELOPMENT IN MY FORECAST. AS FOR THE WINDS SHOULD STAY EASTERLY AT 5 TO 10KT ALL DAY. WITH THIS EASTERLY FLOW SEEING SOME LOW STRATUS MOVING IN OVER THE STATE. SHOULD SEE BKN-OVC 500 TO 1500 FT THIS MORNING WITH THE CEILINGS SCT OUT BY 15-16Z. VSBYS SHOULD STAY IN THE VFR TO MVFR RANGE EXCEPT NEAR THUNDERSTORM THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 62 87 65 79 / 20 20 20 20 30 ATLANTA 86 66 85 66 81 / 10 20 20 20 30 BLAIRSVILLE 82 58 80 60 76 / 30 20 30 20 30 CARTERSVILLE 87 60 85 61 82 / 10 10 20 20 30 COLUMBUS 89 70 89 67 87 / 30 20 20 20 20 GAINESVILLE 84 65 84 63 79 / 30 20 30 20 30 MACON 88 65 89 64 86 / 40 30 20 20 30 ROME 92 61 91 64 86 / 10 10 20 20 20 PEACHTREE CITY 87 62 85 62 82 / 10 20 20 20 30 VIDALIA 85 69 83 65 83 / 50 40 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jun 11, 10:20 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 PM EDT MON JUN 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1020 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REMAINDER OF TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF TONIGHT. .SYNOPSIS... A WEAK AREA OF LOW PRESSURE PERSISTED ALONG THE FLORIDA PANHANDLE AND SOUTHERN ALABAMA AREA. THIS WAS HELPING TO SPREAD MOISTURE INTO PORTIONS OF NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND CENTRAL GEORGIA. LOSS OF DAYTIME HEATING HAS CAUSED MOST CONVECTION TO DISSIPATE. HOWEVER...THE AIR MASS REMAINS SOMEWHAT UNSTABLE IN THE VICINITY OF THE LOW AND SEVERAL OUTFLOW BOUNDARIES REMAIN FROM PREVIOUS THUNDERSTORMS. AS A RESULT...ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE NIGHT...WITH CENTRAL GEORGIA BEING THE MOST FAVORABLE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
In the hours before
Local storm report, Jun 12, 3:13 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 AM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 5 W FORT VALLEY 32.55N 83.97W
06/12/2007 CRAWFORD GA EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON HOUZE ROAD. 20 TO 30 TREES BLOWN
DOWN IN THE SAME AREA.
&&
MSRSpecial weather statement, Jun 12, 3:14 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 AM EDT TUE JUN 12 2007 GAZ068-120745- 314 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN PIKE COUNTY UNTIL 345 AM EDT... AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLONVILLE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE COUNTY THROUGH 345 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOLLONVILLE AND WILLIAMSON.
Special weather statement, Jun 12, 3:29 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 AM EDT TUE JUN 12 2007 GAZ070-071-120815- 329 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MONROE AND LAMAR COUNTIES UNTIL 415 AM EDT... AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JOHNSTONVILLE...MOVING EAST AT 15 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MONROE AND LAMAR COUNTIES THROUGH 415 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GOGGINS...CHAPPEL...BARNESVILLE... JOHNSTONVILLE...HIGH FALLS STATE PARK...BLOUNT...FORSYTH AND BERNER.
Special weather statement, Jun 12, 3:43 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 AM EDT TUE JUN 12 2007 GAZ079-120830- 343 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TALBOT COUNTY UNTIL 430 AM EDT... AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TALBOTTON TO 7 MILES WEST OF WOODLAND... MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT COUNTY THROUGH 430 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODLAND...TALBOTTON...JUNCTION CITY AND GENEVA.
Special weather statement, Jun 12, 4:36 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 AM EDT TUE JUN 12 2007 GAZ092-103-104-120915- 436 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SUMTER...WEBSTER AND SCHLEY COUNTIES UNTIL 515 AM EDT... AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FRIENDSHIP...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER... WEBSTER AND SCHLEY COUNTIES THROUGH 515 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRESTON...ELLAVILLE...FRIENDSHIP... DUMAS...LA CROSSE...PLAINS...ARLES AND AMERICUS.
Special weather statement, Jun 12, 5:10 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT TUE JUN 12 2007 GAZ078-089-121000- 510 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 600 AM EDT... AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MULBERRY GROVE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MULBERRY GROVE...CATAULA...FORTSON AND MIDLAND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:43 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 32 min |
| Jun 11, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 32 min |
| Jun 11, 11:40 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 35 min |
| Jun 12, 12:01 AM EDT | Severe Thunderstorm Warning | FFC | Marion | 29 min |
| Jun 12, 12:11 AM EDT | Severe Thunderstorm Warning | FFC | Taylor | 64 min |
| Jun 12, 12:27 AM EDT | Severe Thunderstorm Warning | FFC | Harris | 33 min |
| Jun 12, 12:52 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 38 min |
| Jun 12, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Crawford | 45 min |
| Jun 12, 1:52 AM EDT | Severe Thunderstorm Warning | FFC | Peach | 38 min |
| Jun 12, 2:29 AM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 20 min |
| Jun 12, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike | 52 min |
| Jun 12, 3:49 AM EDT | Severe Thunderstorm Warning | FFC | Monroe | 29 min |
| Jun 12, 5:04 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 26 min |
| Jun 12, 5:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris | 28 min |
| Jun 12, 5:20 AM EDT | Severe Thunderstorm Warning | FFC | Stewart | 40 min |
| Jun 12, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 24 min |
| Jun 12, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 19 min |
| Jun 12, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 36 min |
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 13 min |
| Jun 12, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 47 min |
| Jun 12, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | White | 36 min |
| Jun 12, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 26 min |
| Jun 12, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 25 min |
| Jun 12, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 14 min |
| Jun 12, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 27 min |
| Jun 12, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 57 min |
| Jun 12, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 35 min |
| Jun 12, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 34 min |
| Jun 12, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Rockdale | 53 min |
| Jun 12, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 34 min |
| Jun 12, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.